MAUDE Adverse Event Report: SYNTHES MONUMENT SPECIALTY LOCKING MEASURING DEVICE FOR TI FEMORAL NAILS-EX; GAUGE, DEPTH

SYNTHES MONUMENT SPECIALTY LOCKING MEASURING DEVICE FOR TI FEMORAL NAILS-EX; GAUGE, DEPTH
Catalog Number 03.010.085
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 10/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.Patient id, dob and weight is not available for reporting.Device is an instrument and is not implanted/explanted.(b)(6).Subject device has been received and is currently in the evaluation process.Investigation is ongoing; no conclusion could be drawn as product is entering the complaint system.Device history records review was conducted.The report indicates that the: dhr review, part number: 03.010.085, synthes lot number: 7961111, supplier lot number: na, release to warehouse date: 13-jul-2015, manufactured by: (b)(4).No ncrs were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this products, and any subcomponents, which would contribute to this complaint condition.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that multiple instruments malfunctioned during a lateral entry femoral nailing to repair a midshaft femur fracture due to a motor vehicle accident on (b)(6) 2017.After the surgeon inserted the nail, he inserted the three-part trocar assembly, he then checked to make sure it was being targeted correctly.When he went to insert the guide wire, it kept hitting the nail and was misaligned.The misalignment issue only happened with one guide wire and first set of the three-part trocar assembly.Later in the procedure, he attempted to take the nail out, but the hammer kept getting jammed and wouldn¿t rock back and forth on the hammer guide, he struggled to get the nail out.Then, as the depth gauge was being used to measure the length of the recon screws; the surgeon tried three times and the measurement was inaccurate, it was 10 mm longer than needed.There was a reported surgical delay of 10 minutes to take the nail out and reposition it.No additional x-rays or other medical intervention required.The procedure was completed successfully with the patient in stable condition.This complaint involves nine (5) devices.Concomitant devices reported: hammer guide (quantity 1), nail (quantity 1), extraction screw ( quantity 1).This report is 5 of 5 for (b)(4).
 
Additional Manufacturer Narrative
The specialty locking measuring device (part #: 03.010.085, lot #: 7961111) was reported as not measuring.The returned device was investigated and this complaint is unconfirmed.A visual inspection under 5x magnification, functional test, and drawing review were performed.Visual inspection revealed minor wear but nothing that would inhibit functionality.A functional test could not be performed because the part#357.399 3.2mm guide wire 400mm was not returned.Measuring device drawing was reviewed during this investigation.No product design issues or discrepancies were observed.Measurements were taken for the returned device and were within specifications.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SPECIALTY LOCKING MEASURING DEVICE FOR TI FEMORAL NAILS-EX
Common Device Name
GAUGE, DEPTH
Manufacturer (Section D)
SYNTHES MONUMENT
1051 synthes ave
monument CO 80132
MDR Report Key7035659
Report Number1719045-2017-11181
Device Sequence Number126197
Product Code HTJ
UDI-Device Identifier10886982067555
UDI-Public(01)10886982067555(10)7961111
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/23/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.085
Device Lot Number7961111
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/01/2017
Initial Date Received by Manufacturer 10/23/2017
Supplement Date Received by Manufacturer12/15/2017
Initial Report FDA Received Date11/15/2017
Supplement Report FDA Received Date12/15/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 YR